MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3501610 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Breast Discomfort/Pain (4504); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
09/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.H6.Health effect - clinical code e2402: chest injury.Reason for device explant and/or reoperation: breast pain, deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 48-year-old female patient underwent a breast augmentation primary with unspecified mentor saline breast implants and experienced bilateral breast pain along with deflation on the right side post-operatively.Reportedly, the patient experienced the pain during a mammogram, and noticed the deflation the next morning.The mammogram may have caused or contributed to the event.As a result, the patient underwent removal on (b)(6) 2023.This report is for the right breast prosthesis.See manufacturer report number 1645337-2023-06714 for contralateral side.
Additional Manufacturer Narrative
On jun 15, 2023, additional information was received indicating the impacted products are saline mentor smooth round moderate profile breast implants 125cc, catalog number 3501610, lot number 6862213.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On jul 3, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the sal smooth rnd diap 125cc breast implant was found to have a tear on the anterior view extending to the posterior view, measuring approximately 4.8 cm.Microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.The evaluation determined that the possible cause of the deflation is the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if the pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).